Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 43, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 5, 2019, 1:14 PM EDT for Hamilton County, Madison County, Tipton County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2019, 1:14 PM EDT (17:14 UTC)
- Expired
- Jul 5, 2019, 4:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hamilton County, IN, Madison County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 74 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 2:15 PM EDT | FLASH FLOOD | Country Club Heights, IN | DISPATCH CENTER REPORTS GRAND AVENUE WEST OF BROADWAY CLOSED DUE TO WATER FLOWING OVER THE ROAD. 2.4 INCHES OF RAIN MEASURED IN THE LAST HOUR WITH MOST FALLING OVER 20 MINUTES NEARBY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209
WGUS53 KIND 051714
FFWIND
INC057-095-159-052015-
/O.NEW.KIND.FF.W.0043.190705T1714Z-190705T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
114 PM EDT Fri Jul 5 2019
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Northwestern Madison County in central Indiana...
Northeastern Hamilton County in central Indiana...
Tipton County in central Indiana...
* Until 415 PM EDT.
* At 114 PM EDT, trained weather spotters reported flash flooding
in the warned area. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Anderson, Elwood, Alexandria, Tipton, Windfall, Cicero, Frankton,
Arcadia, Atlanta, Sharpsville, Orestes, Country Club Heights,
Woodlawn Heights and Morse Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
&&
LAT...LON 4039 8586 4038 8586 4038 8584 4026 8565
4012 8566 4011 8586 4011 8614 4040 8616
4040 8587
$$
PUMA1 follow-up statement
567
WGUS73 KIND 051908
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
308 PM EDT Fri Jul 5 2019
INC057-095-159-052015-
/O.CON.KIND.FF.W.0043.000000T0000Z-190705T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison IN-Hamilton IN-Tipton IN-
308 PM EDT Fri Jul 5 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
NORTHWESTERN MADISON...NORTHEASTERN HAMILTON AND TIPTON COUNTIES...
Up to two inches of rain have fallen. Flash flooding is already
occurring. Although the heaviest rain has ended...flash flooding may
still occur.
Some locations that will experience flooding include...
Anderson, Elwood, Alexandria, Tipton, Windfall, Cicero, Frankton,
Arcadia, Atlanta, Sharpsville, Orestes, Country Club Heights,
Woodlawn Heights and Morse Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
&&
LAT...LON 4039 8586 4038 8586 4038 8584 4026 8565
4012 8566 4011 8586 4011 8614 4040 8616
4040 8587
$$
PUMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:04 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 5, 1:04 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 104 PM EDT Fri Jul 5 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 313 AM EDT Fri Jul 5 2019 Hot and humid conditions will continue today through Saturday, with scattered thunderstorms expected this afternoon and thunderstorms likely on Saturday. With a cold front moving through on Saturday though, should see a decrease in high temperatures starting Sunday (back into the low to mid 80s) as well as lower chances for showers and storms before dry high pressure builds in from the north by Sunday night. Some small chances for storms will then return mid week along with high temperatures nearing 90 once again. && .NEAR TERM /This afternoon/... Issued at 941 AM EDT Fri Jul 5 2019 Little overall change in the ongoing weather pattern A warm and humid air mass remains in place across Indiana as dew point tempers remained in the lower 70s. Surface analysis shows high pressure in place across the southeastern United States and light southerly gulf flow was streaming into the Ohio Valley. Aloft the upper flow was focused across the Great Lakes...although a weak upper disturbance was found across SW Missouri. Forecast soundings today again show a similar story...plenty of CAPE available...over 2500 J/KG with convective temps in the upper 80s and pwats over 1.8 inches. The models suggest the upper disturbance over Missouri to drift southeast...thus that should not be a factor today. However the HRRR does show much more coverage for diurnally driven showers and storms today. This seem reasonable given our dew points across the area appear to be be slightly higher than yesterday. Thus have trended toward a dry forecast for the rest of the morning...but will ramp up pops this afternoon...with highest pops by late afternoon during the max heating hours for diurnally driven showers/storms. Again...given the little overall change in the air mass have trended highs close to persistence...which the NBM appeared to do well today. && .SHORT TERM /Tonight through Sunday night/... Issued at 313 AM EDT Fri Jul 5 2019 A cold front will move in from the north during the overnight hours tonight and slowly sink south through the forecast area through through the day on Saturday. The GFS solution is a little faster, with the front down to the Ohio River by Saturday afternoon, while the NAM trails this by at least a few hours. This will make a difference in terms of how far north to keep PoPs going Saturday night, but for Friday night through Saturday the solution is pretty much the same--chances for showers and thunderstorms throughout. The highest probabilities will wind up being Saturday late morning through the afternoon as the cold front impinges upon the warm humid air over central Indiana. Lower confidence in the forecast for Sunday, as the NAM is now bringing a wave across southwestern portions of the forecast area then to produce more showers and storms. However, the GFS builds in high pressure from the north a little stronger and faster, thus shoving any potential wave and resultant precip south of the forecast area. At this point, will accept the initialization low PoPs across the southern and central counties given the variety of solutions. Sunday night, though, the forecast goes dry. For temperatures, Saturday will still see highs near 90 with heat index values in the 90s. Sunday though should be a little cooler (mainly mid 80s) in the wake of the cold frontal passage. && .LONG TERM /Monday through Thursday/... Issued at 229 AM EDT Fri Jul 5 2019 A welcome pattern change is in store as a mid/upper level trough moves across the northern Plains and Great Lakes region efficiently retrograding the ridge over the southeastern States into the central and southern Plains. This will place IN under northwest flow aloft during the period. High pressure and a pleasant air mass will be in place. In response to the mid/upper level trough, a cold front will move southeast through the area Wednesday afternoon and evening. Looks like at this time only a slight chance for showers and thunderstorms are expected ahead of the front. Afterwards, another pleasant air mass will be in the offing. Temperatures will be right around average which is the mid 80s, and lows will be generally in the low/mid 60s. && .AVIATION /Discussion for the 051800Z Tafs/... Issued at 104 PM EDT Fri Jul 5 2019 Mainly VFR Conditions are expected this taf period. Brief MVFR conditions will be possible with any TSRA that strikes a TAF site. The warm and humid air mass in place across Central Indiana will continue to be favorable for diurnal afternoon and evening showers and storms. Forecast soundings show plenty of CAPE through the evening hours with attainable convective temperatures. Thus will use VFR Conditions this afternoon with a large VCTS window into the evening. Should a TSRA appear to approach a TAF site...will include prevailing expected IFR conditions within an update. Any Diurnal TSRA will diminish late this evening as heating is lost. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...Puma SHORT TERM...CP LONG TERM....DM AVIATION...JP
Hazardous weather outlook, Jul 5, 5:46 AM EDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 546 AM EDT Fri Jul 5 2019 INZ021-028>031-035>049-051>057-060>065-067>072-061000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 546 AM EDT Fri Jul 5 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Showers and thunderstorms expected this afternoon through early tonight. Hazards: Frequent cloud to ground lightning, gusty winds, and locally heavy rain. Timing: This afternoon through early tonight. Discussion: Showers and thunderstorms will develop again today in warm and humid air mass. Activity is expected to diminish later this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Showers and thunderstorms again expected on Saturday into Saturday night. Discussion: Showers and thunderstorms expected Saturday and Saturday night. Looks like the activity will begin to move out by Sunday morning with drier, less humid air moving into the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 5, 1:08 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
108 PM EDT Fri Jul 5 2019
INZ038>041-051800-
Tipton IN-Madison IN-Delaware IN-Hamilton IN-
108 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...WESTERN DELAWARE...
NORTHEASTERN HAMILTON AND EASTERN TIPTON COUNTIES UNTIL 200 PM EDT...
At 107 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elwood, or 14 miles northwest of Anderson, moving east at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Anderson, Elwood, Alexandria, Tipton, Windfall, Yorktown,
Chesterfield, Edgewood, Frankton, Arcadia, Daleville, Summitville,
Gaston, Atlanta, Orestes, Woodlawn Heights, Country Club Heights and
River Forest.
LAT...LON 4038 8586 4038 8541 4008 8549 4008 8553
4017 8616 4040 8600 4040 8586
TIME...MOT...LOC 1707Z 281DEG 10KT 4026 8586
AW/JPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:08 PM EDT | Special Weather Statement | IND | Madison, Tipton | 52 min |
| Jul 5, 1:28 PM EDT | Special Weather Statement | IND | Hancock, Henry | 47 min |
| Jul 5, 2:36 PM EDT | Special Weather Statement | IND | Randolph | 54 min |
| Jul 5, 6:03 PM EDT | Special Weather Statement | IND | Knox | 27 min |
| Jul 5, 6:46 PM EDT | Areal Flood Warning | IND | Knox | 3 hr |
| Jul 5, 7:34 PM EDT | Special Weather Statement | IND | Knox | 41 min |
| Jul 5, 7:49 PM EDT | Areal Flood Warning | IND | Knox | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.